Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 2, 2011, 5:16 PM EDT for Barnstable County, Massachusetts. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 5:16 PM EDT (21:16 UTC)
- Expired
- Aug 2, 2011, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Barnstable County, MA
The radar
The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS51 KBOX 022116
SVRBOX
MAC001-022145-
/O.NEW.KBOX.SV.W.0096.110802T2116Z-110802T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 545 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WELLFLEET...OR 23 MILES NORTHEAST OF BARNSTABLE...AND WAS MOVING
SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...EASTHAM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4182 6994 4185 7002 4188 7002 4189 7003
4191 7003 4192 7005 4187 7007 4188 7008
4200 7009 4205 7006 4202 7002 4195 6997
4184 6993
TIME...MOT...LOC 2116Z 293DEG 28KT 4194 6999
$$
BELK1 follow-up statement
743
WWUS51 KBOX 022141
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT TUE AUG 2 2011
MAC001-022145-
/O.EXP.KBOX.SV.W.0096.000000T0000Z-110802T2145Z/
BARNSTABLE MA-
541 PM EDT TUE AUG 2 2011
...A SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 545 PM EDT FOR
NORTHEASTERN BARNSTABLE COUNTY...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR WELLFLEET...OR 25 MILES NORTHEAST OF
BARNSTABLE...MOVING EAST AT 15 MPH. THIS STORM WILL MOVE OVER THE
COASTAL WATERS BY 545 PM EDT.
LAT...LON 4185 6993 4186 7002 4188 7002 4189 7003
4191 7003 4192 7005 4187 7007 4204 7005
4202 7002 4195 6997
TIME...MOT...LOC 2139Z 276DEG 14KT 4194 6994
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:53 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 2, 4:53 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 453 PM EDT TUE AUG 2 2011 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT. LOW PRESSURE PASSING SOUTH OF NEW ENGLAND LATE WEDNESDAY AND WEDNESDAY NIGHT MAY PRODUCE A FEW SHOWERS ALONG THE SOUTH COAST. QUIET WEATHER THURSDAY AND FRIDAY GIVES WAY TO ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE MOVES INTO SOUTHERN NEW ENGLAND. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... MESOSCALE UPDATE 453 PM... SHOWERS/STORMS HAVE INCREASED IN COVERAGE ACROSS SW NH AND NORTHERN MA. EVEN A FEW ISOLATED SHOWERS HAVE POPPED UP ACROSS SE MA NEAR SEA BREEZE FRONT. MESOANALYSIS CONTINUES TO SHOW MID LEVEL LAPSE RATES AROUND 6C/KM WITH ML CAPES AROUND 1000 J/KG AND 0-6KM SHEAR OF 30-40KT. SO FAR HIGHER STORM CORES HAVE STRUGGLED TO GET ABOVE FREEZING LEVEL /AROUND 12KFT/ AND WE EXPECT THIS TO BE TREND THROUGH EARLY THIS EVENING. MAIN THREATS ARE BRIEFLY GUSTY WINDS /35 MPH/ AND POSSIBLY SMALL HAIL. OVERALL SEVERE THREAT IS LOW. CLEARING SETS IN BEHIND COLD FRONT TONIGHT. EXPECT PATCHY FOG ACROSS INTERIOR VALLEYS AS WELL AS NEAR S COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... MAIN ITEM OF CONCERN IS EFFECTS OF MCS AS IT DIVES SE FROM UPPER GREAT LAKES TONIGHT. MODELS HAVE BEEN INSISTENT THAT THIS FEATURE WILL MOVE ACROSS SOUTHERN NEW ENGLAND OVER PAST FEW DAYS...IN PARTICULAR NAM...BUT MODEL CONSENSUS NOW POINTS TO A MORE SOUTHERN TRACK. INTERESTING TO NOTE NAM AND SREFS REMAIN MOST AGGRESSIVE IN BRINGING RAINFALL INTO REGION WED...WHILE GFS/00Z ECMWF KEEP BULK OF ANY ACTIVITY TO OUR S. BASED UPON MID LEVEL FLOW AND CLIMATOLOGY WE FAVOR MORE SOUTHERN GFS SOLUTION...AND WILL RESTRICT CHANCE POPS TO OUR FAR W/SW ZONES WED AFTERNOON. IT IS USUALLY TOUGH TO GET REMNANTS OF MCS INTO SOUTHERN NEW ENGLAND UNLESS SYSTEM ORIGINATES N OF GREAT LAKES. WE WILL PROBABLY SEE A GOOD AMOUNT OF MID AND HIGH CLOUDS OVER AREA...ESPECIALLY IN OUR WESTERN ZONES...BUT BALANCE OF DAY LOOKS TO BE DRY. FORECAST HIGHS LEAN MORE TOWARD GFS MOS GIVEN MODEL PREFERENCE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... * MAINLY DRY AND SEASONABLE THURSDAY AND FRIDAY * SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY NIGHT AND SUNDAY * DRY WEATHER RETURNS EARLY NEXT WEEK OVERVIEW... MODELS ARE IN GOOD AGREEMENT ON OVERALL LARGE SCALE PATTERN DURING THE EXTENDED PERIOD ALTHOUGH THERE IS MORE UNCERTAINTY WITH THE DETAILS. MID LEVEL VORTEX OVER THE MARITIMES EARLY IN THE PERIOD WILL LIFT OUT WITH SHORTWAVE RIDGING MOVING IN FOR FRI. FROM THE THE WEEKEND INTO EARLY NEXT WEEK...A BROAD LOW AMPLITUDE TROF WILL GRADUALLY DESCEND UPON THE GT LAKES AND NEW ENG AS SHORTWAVES ROTATE AROUND JAMES BAY VORTEX. TIMING OF THESE SHORTWAVES MOVING THROUGH THE LOW AMPLITUDE FLOW IS UNCERTAIN THIS FAR OUT...BUT LATEST GUIDANCE SUGGESTS BEST CHANCE OF SHOWERS/TSTMS WILL BE SAT NIGHT INTO SUNDAY FOLLOWED BY MOSTLY DRY CONDITIONS EARLY NEXT WEEK. TEMPS WILL AVERAGE CLOSE TO SEASONABLE NORMALS. WED NIGHT... MODEL CONSENSUS TRACKS LOW PRES FAR ENOUGH S OF NEW ENG TO KEEP BULK OF SHOWERS/TSTM ACTIVITY TO THE SW AND S WED NIGHT. DISCOUNTED SREF WHICH IS TOO FAR NORTH AND EAST WITH PRECIP SHIELD. IT APPEARS OUR SW ZONES WILL HAVE BEST CHANCE TO CLIPPED BY THE NE FRINGE OF THIS MCS WED EVENING AS DEEP LAYER THETA-E GRADIENT MOVES INTO REGION FROM THE WEST. HIGHEST POPS WHICH WILL BE IN THE CHC CATEGORY WILL BE FROM SW MA AND CT TO SW RI WITH SLIGHT CHC POPS EXTENDING JUST TO THE NE FROM CENTRAL MA TO SE MA. OTHERWISE MAINLY DRY WEATHER ALTHOUGH WITH MOCLDY SKIES. THURSDAY AND FRIDAY... MAINLY DRY WEATHER EXPECTED FOR MOST OF THIS PERIOD...ALTHOUGH CANT RULE OUT A BRIEF SHOWER/TSTM DEVELOPING THU AFTERNOON IN WEAK INSTABILITY AXIS...MAINLY INTERIOR LOCATIONS. MAX TEMPS REACHING LOW AND MID 80S...BUT EXPECT SEABREEZES TO DEVELOP BOTH DAYS WHICH WILL KEEP THE COAST COOLER. SATURDAY INTO SUNDAY... NEXT SHORTWAVE LIKELY TO AFFECT SNE SAT NIGHT INTO SUNDAY AS FRONTAL WAVE MOVES EWD INTO THE REGION. THINK MOST OF SAT WILL BE DRY..ESPECIALLY E ZONES WITH JUST A CHANCE OF SHOWERS REACHING W ZONES IN THE AFTERNOON. SEASONABLE TEMPS SAT BUT MORE UNCERTAINTY WITH SUNDAY TEMPS. IF SHOWERS LINGER THROUGH THE AFTERNOON THEN OUR SUNDAY TEMPS MAY END UP TOO WARM...BUT IT COULD BE QUITE HUMID. MONDAY AND TUESDAY... LOW CONFIDENCE FORECAST THIS FAR OUT...BUT LATEST GUIDANCE SUGGEST MAINLY DRY AND SEASONABLE AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT 130 PM... HIGH CONFIDENCE IN TAFS. SCT SHRA/TS OVER CENTRAL NEW ENGLAND WILL DEVELOP FARTHER S INTO CENTRAL/EASTERN MA THROUGH 20Z AND INTO RI/ CAPE COD 20-23Z. TSTMS MAY PRODUCE LARGE HAIL AND STRONG WIND GUSTS. TAFS INCLUDE CB GROUP DURING BEST WINDOW FOR TSTMS AT AIRPORT AS A HEADS UP...TAF AMD WILL BE ISSUED IF TSTMS BECOME MORE LIKELY AT TERMINAL. SHOWERS/TSTMS DIMINISH THIS EVENING. SHOULD SEE LOCAL MVFR VSBY IN PATCHY FOG OVERNIGHT ACROSS INTERIOR VALLEYS AND AROUND S COAST. VFR CIGS AOA 100 EXPECTED WED. SHOWERS SHOULD REMAIN SW OF NEW ENGLAND THROUGH DAY...ALTHOUGH CIGS COULD LOWER TO MVFR TOWARD EVENING AROUND BDL. KBOS TERMINAL... HIGH CONFIDENCE IN TAF. WIND SHIFT TO N EXPECTED 19Z-21Z. MAIN TIME FRAME FOR TSTMS IS 21Z-00Z...SOME OF WHICH MAY PRODUCE HAIL AND STRONG WIND GUSTS WITH BRIEF MVFR. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WEDNESDAY NIGHT...MEDIUM CONFIDENCE. MAINLY VFR BUT LOW PROB FOR A PERIOD OF MVFR CONDITIONS IN SHOWERS/SCT TSTMS SW ZONES IN THE EVENING. PATCHY LATE NIGHT MVFR/IFR FOG ALSO POSSIBLE IN NORMAL FOG PRONE LOCATIONS. THURSDAY THROUGH FRIDAY...MEDIUM TO HIGH CONFIDENCE. MAINLY VFR. LOW PROB FOR A BRIEF SHOWER/TSTM THU AFTERNOON. SATURDAY...MEDIUM CONFIDENCE. MAINLY VFR. SAT NIGHT INTO SUNDAY...LOW TO MEDIUM CONFIDENCE. CONDITIONS LOWERING TO MVFR/IFR AS SHOWERS/SCT TSTMS MOVE IN FROM THE WEST. && .MARINE... STILL HAVE POTENTIAL FOR SCATTERED TSTMS THROUGH THIS EVENING... MAINLY ON E MA WATERS WHERE STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS. OTHERWISE LIGHT WINDS AND SEAS EXPECTED TONIGHT AND WED WITH FLAT SEAS. SHOWERS WED SHOULD REMAIN W OF RI BORDER THROUGH LATE AFTERNOON. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WINDS AND SEAS REMAIN BELOW SCA CRITERIA THROUGH SAT. THERE IS A CHANCE FOR A PERIOD OF SCA SOUTHERLY WINDS SAT NIGHT INTO SUNDAY AHEAD OF A FRONTAL WAVE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SAT NIGHT INTO SUNDAY. && .EQUIPMENT... BLOCK ISLAND AWOS /KBID/ DEWPOINT IS ERRONEOUS AND FAA HAS BEEN NOTIFIED. THERE IS NO ESTIMATE OF WHEN IT WILL BE FIXED. THIS MAY AFFECT MOS GUIDANCE FOR KBID. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/JWD NEAR TERM...JWD SHORT TERM...JWD LONG TERM...KJC AVIATION...KJC/JWD MARINE...KJC/JWD
Hazardous weather outlook, Aug 2, 3:55 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT TUE AUG 2 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 355 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THROUGH EARLY EVENING. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND EASTERN MASSACHUSETTS...RHODE ISLAND AND PORTIONS OF SOUTHWEST NEW HAMPSHIRE. AN ISOLATED STORM OR TWO COULD PRODUCE STRONG WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-032000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 355 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THROUGH EARLY EVENING. WIDELY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS ADJACENT TO EASTERN MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 2:44 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 244 PM EDT TUE AUG 2 2011 MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-022200- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER... JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 244 PM EDT TUE AUG 2 2011 ...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN PARTS OF SOUTHERN NEW ENGLAND THROUGH THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS SOUTHERN VERMONT AND SOUTHERN NEW HAMPSHIRE AS OF MID AFTERNOON. MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF THE MASS PIKE...AND POSSIBLY INTO RHODE ISLAND AND SOUTHEAST MASSACHUSETTS THROUGH THIS EVENING. SOME OF THE STORMS MAY PRODUCE HAIL AND STRONG WIND GUSTS... IN ADDITION TO FREQUENT LIGHTNING AND BRIEF DOWNPOURS. STRONGER STORMS ARE MOST LIKELY FROM KEENE AND WORCESTER TO BOSTON AND MANCHESTER. THOSE WITH OUTDOOR PLANS SHOULD BE READY TO HEAD INSIDE IF THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. UPDATED WEATHER INFORMATION CAN BE FOUND ON NOAA WEATHER RADIO OR FROM YOUR LOCAL MEDIA...AS WELL AS ONLINE AT WEATHER.GOV/BOSTON. JWD
Special weather statement, Aug 2, 4:24 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 424 PM EDT TUE AUG 2 2011 MAZ004-026-NHZ011-015-022100- CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 424 PM EDT TUE AUG 2 2011 AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER FITZWILLIAM...OR ABOUT 5 MILES WEST OF JAFFREY...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...JAFFREY...RINDGE...WINCHENDON... SHARON...TEMPLE...NEW IPSWICH...MASON...GREENVILLE...FITCHBURG... ASHBY AND ASHBURNHAM. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4277 7166 4253 7184 4274 7223 4289 7211 KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 2, 5:18 PM EDT | Special Marine Warning | BOX | 39 min | |
| Aug 2, 5:26 PM EDT | Special Weather Statement | BOX | Norfolk | 34 min |
| Aug 2, 6:16 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 71 min |
| Aug 2, 6:23 PM EDT | Special Weather Statement | BOX | Suffolk | 22 min |
| Aug 2, 6:43 PM EDT | Special Marine Warning | BOX | 32 min | |
| Aug 2, 6:52 PM EDT | Special Weather Statement | BOX | Barnstable | 23 min |
| Aug 2, 7:10 PM EDT | Special Weather Statement | BOX | Barnstable | 20 min |
| Aug 2, 7:13 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 20 min |
| Aug 2, 7:17 PM EDT | Special Weather Statement | BOX | Bristol | 43 min |
| Aug 2, 7:22 PM EDT | Special Marine Warning | BOX | 23 min | |
| Aug 2, 7:49 PM EDT | Special Marine Warning | BOX | 26 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.